75.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Weight problems on Zoladex and Anastrozole

11 REPLIES 11
samantha01
Member

Re: Weight problems on Zoladex and Anastrozole

 
samantha01
Member

Re: Weight problems on Zoladex and Anastrozole

Yep know what you mean 4yrs and my whole body shape has changed and weight gain yep was 55kg now 61kg. Does anyone k ow if you can loose it once you off treatment Iam 50yr old worried I won't get it off
Treeze
Member

Re: Weight problems on Zoladex and Anastrozole

For myself, I've put on a stone since being on anastrozole but I also blame my kidney extraction for that as my stomach got immediately bigger.My onc is very good although when I had my yearly check it was only about how I was managing the meds and no mention or questions at all about mental/emotional consequences.
Jane101
Member

Re: Weight problems on Zoladex and Anastrozole

I have been having zoladex implants for past two years.....I notice you say they hurt...Ask your nurse or doctor to prescribe a aesthetic cream such as denela ...put this in an hour before implant. You place a good amount on skin and cover with cling film or tagaderm..which is a film plaster...don't use anything that will absorb the cream...this should drastically reduce or stop the pain altogether.
Jane
Jane101
Member

Re: Weight problems on Zoladex and Anastrozole

I have been on zolodex for the last two years...I have struggled a bit with weight but seem to have got it under control now...walking helps a lot...
Jane
penelopeanne
Member

Re: Weight problems on Zoladex and Anastrozole

Weight gain on Letrozole:  I looked at the forum to see if there was anything about weight gain - and found this thread.

I'm 71 and have been on Letrozole since 2 weeks before surgery, three years ago.   In that time I've put on half a stone.  I don't eat 'wrong things' e.g. cakes, biscuits, pies, pasta, rice, potatoes but still the weight creeps up - and whereas I used to be able to recover quite quickly after festive occasions - I can't seem to now.   Perhaps it's a combination of the medication and age!!

Jojosammy
Member

Re: Weight problems on Zoladex and Anastrozole

Hi,

I am pre menopausal and have been on Zoladex for 6 months post chemo and op. I have now been advised to take Anastrozole, which is making me feel very low almost depressed. I spoke to my oncologist about the Zoladex as the monthly injection really hurts and the flashes and dripping with sweat is horrible, but she told me that it is just a measure until I hit menopause. Having just had the test and being nowhere near menopause by all accounts, the thought of being a hot sweaty depressive has called for action...
I asked her if making eostragen was the issue why can't I have my ovaries removed. I have had two children and not planning to have any more. Quality of life is paramount, and she said yes straight away!
To the original poster, I see you are so young to have something so drastic, and removal there's no going back. Speak to your oncologist about the alternatives? One alternative there IS NOT is dicing with your life. Stopping everything because of weight gain is ludicrous. I understand that weight is very important in the society we live in today, but two stones is not obese, and you are alive.
Looking after yourself ie going to the gym and eating healthily is so good for you, and if you keep it up, you'll look fabulous and feel great. I on,y wish I had the energy to walk, as apart from low mood I ache all over. But back to you, the most attractive people are fit and healthy-looking and if you can leave the scales alone and tone your ass 😃 AND taken the meds that will stop this horrible disease getting you again, you will have beaten it.
Before I go, before diagnosis, I was a size 10 and weighed 8 1/2 stones. I started getting fit by going to the gym and swimming and aerobics and according to the scales I went up to 9 3/4 stones. I was horrifiedut confused! I was still a size 10. And looking back at photos, was in the best shape of my life. Ditch the scales, not your health.
keeks
Member

Re: Weight problems on Zoladex and Anastrozole

Hi poppett31

 

I have so much sympathy for you.  I put on weight after a broken ankle and although I lost some of it I then got 'stuck'

 

I will have to start hormone treatment soon, I cant take tamox due to previous clot, i have delayed the start until after my rads finished.

 

I worry about side effects but also weight gain. 

 

The guidelines for treating breast cancer include treating our emotional wellbeing so maybe you could speakto your GP or nurse and ask for some councilling.  It's easy for others to tell us things are 'normal' but we have to find a way to live our lives with this new normal.

 

For me quality of life is so important,  the anxiety, worry and depression caused by cancer eats away at us and sometimes we need help to cope.

 

take care.

 

Keeks

wendyf12
Member

Re: Weight problems on Zoladex and Anastrozole

Poppett31,

 

I know exactly how you feel.  To cut a long story short, I was on Anastrole and Zoladex for 5 years, put on around 2 stone, came off it to start tamoxifen and promptly got a DVT, so was put back on original drugs.  I had managed to shift a stone by going to WW, but now its stalled and I can't lose anymore.

 

I've also had some other side effects which seem to increase the longer you are on these drugs and I'm seriously considering stopping them now.

 

Don't lose hope, I did manage to lose the weight in the "gap" so I'm sure at the end of the treatment you will find the same.   Just something you have to accept I guess as the alternative is not attractive either.

 

Keep in there

 

Wx

Poppett31
Member

Re: Weight problems on Zoladex and Anastrozole

Thanks for your reply. Yeah have spoken with her and a oncologist at the hospital, all they could offer me was to see a nutritionist. Which doesn't really help me as I know what to eat and what not to eat. I said about having a break from the treatment for 6 months but she wasn't very happy and scared me with facts of the Cancer coming back.

 

I know a lot of people will be saying your lucky and why would you risk it but I just don't feel myself anymore.

 

Has anyone had problem of weight gain? or even made the decision to have a break from treatment?

Curleychris
Member

Re: Weight problems on Zoladex and Anastrozole

So sorry to hear you are feeling so low. It is hard coping with everything Breast cancer throws at us. Have you spoken to your BCN to let her know how you really are at this time. She may be able to offer support.
Poppett31
Member

Weight problems on Zoladex and Anastrozole

Hi
I'm 29 years old and was diagnosed with breast cancer in October 2012, I have it removed, had 8 months of chemotherpy and just finished 4 weeks of radiotherpy.

I was put onto Zoladex at the start of my chemotherpy and they have now decided to keep me on it for the next 5 years and put me on Anastrozole too (which is normally for post menopausal women). They decided not to put me on Tamoxifen because I have had a blood clot in the pass year and Tamoxifen can cause them.

 

Because of this I have put on 2 stone in weight and still going up. I have changed my diet, gone to the gym but nothing is helping me lose the weight. 

 

I hate myself so much because of this and have no confidence anymore. I am only 29 and feel like it has changed me so much as a person.

 

I dont know what to do next, it worrys me that I still have 4 years on the Zoladex and Anastrozole. I am even thinking about stopping the treatment for 6 months.

 

Can anyone help?

Thanks
Rebecca 🙂